Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 104, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 17, 2010, 4:48 PM EDT for Cass County, Pulaski County, White County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2010, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 17, 2010, 5:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 97 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:30 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 17, 4:30 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 PM EDT SAT JUL 17 2010 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/... MAIN FOCUS OF THE SHORT TERM IS CONVECTIVE POTENTIAL FOR TOMORROW AS A WAVE COMING OUT OF THE NORTHERN ROCKIES MEETS INCREASING MOISTURE ACROSS THE REGION. AS THIS SHTWV MOVES ALONG THE NORTHERN TIER OF STATES INTO THE GREAT LAKES BY SUNDAY...BL MOISTURE WILL CONTINUE TO INCREASE AND BY LATE MORNING CONSIDERABLE INSTABILITY WILL BE PRESENT. THIS SETS THE STAGE FOR POSSIBLE SEVERE STORMS CONCURRENT WITH SPC DAY 2 SLIGHT RISK. ENVIRONMENTAL PROFILE BECOMES CONDUCIVE AS MID LEVEL WINDS INCREASE WITH GFS SPORTING 45 KTS 0-6KM BULK SHEAR BY MIDDAY. CONVECTIVE COMPLEX SIMILAR TO 12Z NAM MAY BE ONGOING TO OUR WEST EARLY MORNING LENDING MESOSCALE PROCESSES INTO PRE FRONTAL ENVIRONMENT DESTABILIZING TO 3000 J/KG FOR THE AFTERNOON...FOLLOWED BY FRONTAL ZONE ARRIVING LATER IN THE DAY. CHC POPS CONTINUE TO BE APPROPRIATE FOR CONVECTIVE NATURE OF PRECIPITATION AND GUSTY WORDING WITH WIND PROFILES SUPPORTIVE OF POTENTIAL FOR SEVERE STORMS WITH WINDS MAIN THREAT. SCATTERED STORMS REMAIN POSSIBLE MAINLY OVER SOUTHEASTERN AREAS UNTIL FRONT CLEARS THE AREA SUNDAY NIGHT. NOT MUCH CHANGE TO TEMPS IN THIS ITERATION WITH PERSISTENT WARM MUGGY CONDS WITH POTENTIAL MOISTURE POOLING AHEAD OF BNDRY LIKELY LEADING TO UNDERDONE DWPTS IN GUIDANCE AND LITTLE RELIEF BY SUNDAY NIGHT AS AIRMASS IMMEDIATELY BEHIND FROPA IS NOT DISSIMILAR. && .LONG TERM... ACTIVE PD XPCD AS PERTURBED PROGRESSIVE WESTERLY FLW THAT HAS BEEN LOCKED UP ACRS SRN CANADA FOR SOME TIME DROPS SHIFTS SWD A BIT AS GENERAL MID LVL HGT SUPPRESSION ENSUES ACRS THE NRN CONUS IN BTWN BOOKEND LW TROUGHS CNTRD THROUGH WRN CANADA AND DOWNSTREAM THROUGH THE DAVIS STRAIT. HWVR A CONSERVATIVE APCH WRT POPS WARRANTED AS FUTURE MCS MODULATIONS TO W-E BAROCLINIC ZONE ASSURED AND EVENTUAL PLACEMENT OF THIS FTR KEY TO BOTH TEMPORAL EXTENT OF PRECIPITATION AND HOW WARM TEMPS GET. PATH OF LEAST RESISTANCE IS TO STAND PAT ON GOING FCST IN LIGHT OF SIMILAR 12Z GUIDANCE AND LTL CHG IN TRENDS FM EARLIER GUIDANCE. ALTHOUGH PREDICTABILITY OF FTRS SFC AND ALOFT REMAIN UNCERTAIN...SVR STORMS APPEAR PLAUSIBLE MON NIGHT. OTHERWISE CHGS NEGLIGIBLE THROUGH THE PD. && .AVIATION... VFR CONDS OVERNIGHT WITH INCREASING CLOUD COVER AHEAD OF NEXT SYSTEM APPROACHING THE AREA. CONVECTION EXPECTED TO REMAIN MAINLY WEST OF TERMINALS THROUGH SUNDAY MORNING BEFORE SCATTERED STORMS ALONG HARD TO DEFINE SMALL SCALE FEATURES MAY DEVELOP INTO MIDDAY AND WARRANTING INCLUSION OF VCTS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LUD LONG TERM...T AVIATION...LUD
Hazardous weather outlook, Jul 17, 5:15 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 AM EDT SAT JUL 17 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 515 AM EDT SAT JUL 17 2010 /415 AM CDT SAT JUL 17 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...ESPECIALLY IN THE AFTERNOON INTO EARLY EVENING HOURS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. HAIL TO ONE INCH IN DIAMETER AND HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING ARE ALSO POSSIBLE. HEAT INDICES IN THE MIDDLE 90S TO LOWER 100S CAN BE EXPECTED PRIOR TO ANY THUNDERSTORM ACTIVITY FROM MIDDAY INTO EARLY SUNDAY EVENING. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH THURSDAY AS AN ACTIVE PATTERN SETTLES INTO THE GREAT LAKES REGION. THE THREAT FOR SEVERE WEATHER WILL BE ELEVATED IN THIS PERIOD...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. HEAVY RAINFALL WILL ALSO BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 515 AM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS TO 50 KNOTS WITH LOCALLY HIGHER WAVES NEAR STORMS THE PRIMARY THREAT. HAIL TO ONE INCH IN DIAMETER AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH THURSDAY AS AN ACTIVE PATTERN SETTLES INTO THE GREAT LAKES REGION. THE THREAT FOR SEVERE WEATHER WILL BE ELEVATED IN THIS PERIOD...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. HEAVY RAINFALL WILL ALSO BE A POSSIBILITY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 17, 4:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL WINAMAC 41.05N 86.60W
07/17/2010 E0.25 INCH PULASKI IN TRAINED SPOTTER
STRONG WINDS...PEA SIZE HAIL AND LOTS OF RAIN.
&&
EVENT NUMBER IWX1000918
FISHERSpecial weather statement, Jul 17, 4:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT SAT JUL 17 2010
INZ013-015-020-022-172115-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
439 PM EDT SAT JUL 17 2010
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
WINAMAC TO ROYAL CENTER TO 10 MILES WEST OF ROYAL CENTER...MOVING
EAST SOUTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ROYAL CENTER...
IDAVILLE AND BELL CENTER...
BURNETTSVILLE AND GRASS CREEK...
LAKE CICOTT AND MARSHTOWN...
FLETCHER...FULTON AND LUCERNE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4100 8693 4117 8641 4100 8617 4092 8617
4074 8653 4074 8664 4092 8694
TIME...MOT...LOC 2038Z 273DEG 16KT 4102 8640 4094 8653
4089 8668
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:39 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 36 min |
| Jul 17, 5:15 PM EDT | Areal Flood Advisory | IWX | Cass, Pulaski, White | 2 hr |
| Jul 17, 6:23 PM EDT | Special Weather Statement | IWX | White | 22 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.